Nebraska, 2005

Hail in Nebraska, May 28, 2005

May 28, 2005 · NWS LBF · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at May 28, 3:00 AM CST, 8 hours 10 minutes earlier.

Area forecast discussion, May 28, 3:00 AM CST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 AM CDT SAT MAY 28 2005

...FORECAST CHALLENGE WILL BE THUNDERSTORM ACTIVITY TEMPERATURES OVER
THE HOLIDAY WEEKEND...

.DISCUSSION...
SURFACE HIGH PRESSURE OVERHEAD COMBINING WITH DRY AIR AND NO CLOUDS
TO PRODUCE GOOD RADIATION AND NEAR RECORD COLD TEMPERATURES THIS
MORNING. AS THE SURFACE HIGH MOVES SOUTHEAST...RETURN SOUTH FLOW
WILL USHERING IN HIGH DEW POINTS. CLOUDLESS SKIES WILL ALLOW FOR A
QUICK WARM UP THIS MORNING...THEN AS MOISTURE INCREASE A GOOD
CU FIELD WILL DEVELOP. BY PEAK HEATING AN UPPER LEVEL WAVE WILL DRIFT
ACROSS THE REGION GIVING THE FINAL KICKER FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP. NAM HAS A POCKET OF VERY UNSTABLE AIR BY
21Z (LIS AROUND -5) NEAR THE NEB/KS BORDER. WILL HAVE TO WATCH FOR
POSSIBLY SOME PULSE SEVERE STORMS THIS EVENING.

A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT THEN STALL IN THE
AREA. THIS WILL KEEP THE CHANCE FOR SHOWERS AND POSSIBLY A FEW
THUNDERSTORMS ALONG AND SOUTH OF THE BOUNDARY THROUGH THE HOLIDAY
WEEKEND. MODELS CONTINUED TO TREND COOLER AS MODELS HAVE A BETTER
HANDLE ON COLD AIR AVAILABLE.

THE END OF NEXT WEEK REMAINS DRY AND WARMER. WILL LIKELY SEE A DAY OR
TWO OF THUNDER HOWEVER THE MODELS STILL CAN NOT AGREE ON WHEN OR
WHERE...THUS WILL HOLD OFF BEFORE ADDING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MASEK
Hazardous weather outlook, May 28, 4:32 AM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 AM CDT SAT MAY 28 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-291100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
532 AM CDT SAT MAY 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PART OF CENTRAL
AND SOUTHWEST NEBRASKA. THE RISK AREA IS SOUTHEAST CUSTER COUNTY AND
EASTERN FRONTIER COUNTY...SOUTH AND EAST OF A LINE FROM MASON CITY TO
STOCKVILLE.

A FRONT DEVELOPING ALONG THE KANSAS NEBRASKA BORDER WILL BE THE FOCUS
OF ISOLATED THUNDERSTORM DEVELOPMENT. WITH THE INSTABILITY EXPECTED
DURING THE PEAK HEATING...SEVERE THUNDERSTORMS ARE POSSIBLE. THE
PRIMARY SEVERE WEATHER RISK IS LARGE HAIL AND DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE IN WESTERN AND NORTH CENTRAL NEBRASKA EACH
DAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

SPRINGER

The radar

The North Platte radar (KLNX), 144 km away, was scanning. The volume nearest the first event began at 17:08 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Frontier

When
May 28, 11:10 AM CST
Where
Frontier County, 4 mi NW of Curtis
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.667, -100.567

Hail, Frontier

When
May 28, 11:30 AM CST
Where
Frontier County, 9 mi NE of Stockville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.633, -100.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447078, 5447079.